Is there a rash that is associated with Hep C? My husband has had a rash on his chest and his arm that won't go away. A dermatoligist did a biopsy and it came back negative but they still don't know what it is. They have perscribed him creams and antibiotics but nothing seems to be working. He did have a cut on his arm where the rash (bubbles) started to form around. He got a tattoo over the weekend and he is getting the rash around the tattoo. Could this be related to his Hep C or could it be some sort of blood infection?
maybe it's the tattoo, but rashes here are commonly associated with treatment and ribavirin is usually the culprit. however, is he on any pain medication? apparently treating can make you develop allergic reactions to other drugs that you weren't allergic to before.
There are two skin conditions I've read about on this forum and elsewhere which can be associated with Hep C. One is Lichen Planus. The other is Porphyria Cutanea Tarda (PCT). But it seems a dermatologist would look for those conditions, especially if the derm knew of the HCV. The other possibility could be a staph infection, especially if there are blisters, though again you'd think they'd look for that.
This sounds concerning. I would certainly keep close tabs with the dermatologist, maybe even consult another, but I'd sure want to know what it was and why it's spreading. If he doesn't already see a hepatologist (liver specialist), this might be a good time to include one on your health care team.
I've added a quote from a websource about cutaneous, or skin, manifestations of Hep C. It is full of medspeak, lol. It might be a good article to print out in total to take to the dermatologist or other doc you see. Maybe they've missed something. So here's the website:
Cutaneous symptoms or findings relevant to HCV infection manifest in 20-40% of patients presenting to dermatologists and in a significant percentage (15-20%) of general patients. HCV is suggested and must appear in the differential diagnosis of these patients to avoid missing this important but occult factor in clinical disease in the appropriate setting.
Extrahepatic manifestations of hepatitis C virus are numerous.1 The most prevalent and most closely linked with HCV is essential mixed cryoglobulins with dermatologic, neurologic, renal, and rheumatologic complications. A less definite relationship to HCV is observed with systemic vasculitis, porphyria cutanea tarda, and the sicca syndromes.
HCV is a major public health problem because it causes chronic hepatitis, cirrhosis, and hepatocellular carcinoma (HCC). HCV also induces extrahepatic manifestations such as mixed cryoglobulinemia, porphyria cutanea tarda, leukocytoclastic vasculitis, lichen planus (LP), and sicca syndrome, all of which should be regarded as early markers of a potentially fatal chronic liver disease.
Anyway I hope that something here is of help to you. Please keep us posted as to what you find out. Best of luck to you both.
I have had hep c for years and I have suffered from small round blister like spots that first are noticed by a slight itching , maybe somewhat similar to a small spider bite. I f un knowingly or intentionally scratch the area lightly a blister will form filled with watery substance and if i continue scratching they will erupt and turn into lesions and always get infected as if I have staff. in other instances the skin wiill itch and as i scratch the skin will sort of crumble away sometimes in a longer oblong shape and sometimes the skin will fall away skin will tear away in a distictive larger round shape and has a definate "edge" to the shape that stops peeling.. I had been tested for porpyrea and came back negative and no dermatoligist has yet to tell me what is going on. it is my guess that it is toxins that arnt being processed properly by my liver. It has been hard to get in for a bioposy of the blister before they break open. any other thoughts?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.